MAUDE Adverse Event Report: EXACTECH, INC. EQUINOX SQUARE TORQUE DEFINE SCREW DRIVE KIT; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOX SQUARE TORQUE DEFINE SCREW DRIVE KIT; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 300-20-02
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately 9 years and 2 months post the initial right total shoulder arthroplasty, the cage glenoid was explanted during routine conversion from an anatomic to a reverse total shoulder.The humeral head, replicator plate and disengaged torque defining screw were also explanted at the same time.The screw was completely disengaged from the stem, but the cold weld between the replicator plate and the stem was intact and was broken at the time of explantation.There was no reported breakage of a device or surgical delay/prolongation.The patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
D10: (b)(6) - 300-10-45 - equinoxe replicator plate 4.5mm o/s, (b)(6) - 310-01-50 - equinoxe, humeral head short, 50mm (beta).No device was returned for evaluation; radiograph images were provided; however, the reported event was unable to be confirmed.The review identified that radiographs taken immediately following the initial surgery and prior to the revision were provided.In the initial post-operative view, one of the peripheral pegs of the cage glenoid appears to be sitting pro8ud relative to the other pegs.There appear to be two peripheral pegs that are angled relative to the central cage and other peripheral peg.No glenoid loosening or specific glenoid issues were reported.The humeral head does not appear to be fully seated on the humeral stem.Complete seating of the head at the time of implantation cannot be confirmed due to the angle of the initial radiograph.Incomplete seating of the replicator plate and/or insufficient engagement of the torque defining screw likely allowed for disassembly of the torque screw, as reported.Operative notes and/or medical records were not provided for review of usage/ technique.A review of manufacturing data was performed and no discrepancies relevant to the reported event were found.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, may have resulted from routine conversion from anatomic to reverse components, as reported.The torque screw disassembly found during the revision was likely the result of incomplete seating of the screw and/or the replicator plate during implantation.However, the failure and series of events cannot be confirmed because the revised components were not available for evaluation and no images were provided.Potential contributions of patient or user-related issues to the event cannot be determined from the reported information.The torque screw disassembly found during the revision was likely the result of incomplete seating of the screw and/or the replicator plate during implantation.However, the failure and series of events cannot be confirmed because the revised components were not available for evaluation and no images were provided.Potential contributions of patient or user-related issues to the event cannot be determined from the reported information.

Brand Name
EQUINOX SQUARE TORQUE DEFINE SCREW DRIVE KIT
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key24019622
Report Number1038671-2026-00025
Device Sequence Number15750955
Product Code KWS
UDI-Device Identifier10885862657534
UDI-Public10885862657534
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K042021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2020
Device Catalogue Number300-20-02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2024
Initial Report FDA Received Date01/09/2026
Date Device Manufactured01/16/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age62 YR
Patient SexMale
Patient Weight124 KG